Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 155, NWS Omaha, NE

June 20, 2011Monona County, Iowa; Burt County, Thurston County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 20, 2011, 1:33 AM CDT for Monona County, Iowa; Burt County, Thurston County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 1:33 AM CDT (06:33 UTC)
Expired
Jun 20, 2011, 2:15 AM CDT
In force
42 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Monona County, IA, Burt County, NE, Thurston County, NE

The radar

The Omaha radar (KOAX), 93 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 2:00 AM CDTTSTM WND DMGLyons, NE2 LARGE TREES BLOWN DOWN IN CITY PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 9:49 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2452 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WUUS53 KOAX 200633
SVROAX
IAC133-NEC021-173-200715-
/O.NEW.KOAX.SV.W.0155.110620T0633Z-110620T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
133 AM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONONA COUNTY IN WEST CENTRAL IOWA...
  NORTHWESTERN BURT COUNTY IN EAST CENTRAL NEBRASKA...
  EASTERN THURSTON COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 215 AM CDT

* AT 131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LYONS...OR 36 MILES SOUTH OF SIOUX CITY...
  AND MOVING NORTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WALTHILL...MACY...WINNEBAGO AND ROSALIE.

THE WARNED AREA INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILE MARKERS
147 AND 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4224 9632 4223 9632 4222 9633 4221 9615
      4188 9639 4194 9655 4228 9655
TIME...MOT...LOC 0633Z 201DEG 31KT 4200 9646
WIND...HAIL <50MPH 1.00IN

$$

FOBERT
2 follow-up statements
914 
WWUS53 KOAX 200657
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
157 AM CDT MON JUN 20 2011

NEC021-200707-
/O.CAN.KOAX.SV.W.0155.000000T0000Z-110620T0715Z/
BURT NE-
157 AM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BURT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4211 9628 4212 9655 4228 9655 4224 9632
      4223 9632 4222 9633 4221 9615
TIME...MOT...LOC 0657Z 201DEG 31KT 4219 9636

$$

IAC133-NEC173-200715-
/O.CON.KOAX.SV.W.0155.000000T0000Z-110620T0715Z/
MONONA IA-THURSTON NE-
157 AM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
THURSTON AND NORTHWESTERN MONONA COUNTIES UNTIL 215 AM CDT...

AT 155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MACY...OR 22 MILES SOUTH OF SIOUX
CITY...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINNEBAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4211 9628 4212 9655 4228 9655 4224 9632
      4223 9632 4222 9633 4221 9615
TIME...MOT...LOC 0657Z 201DEG 31KT 4219 9636
WIND...HAIL <50MPH 1.00IN

$$

FOBERT
454 
WWUS53 KOAX 200706
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
206 AM CDT MON JUN 20 2011

IAC133-NEC173-200717-
/O.EXP.KOAX.SV.W.0155.000000T0000Z-110620T0715Z/
MONONA IA-THURSTON NE-
206 AM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN THURSTON AND
NORTHWESTERN MONONA COUNTIES WILL EXPIRE AT 215 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 4 AM CDT.

LAT...LON 4211 9628 4212 9655 4228 9655 4224 9632
      4223 9632 4222 9633 4221 9615
TIME...MOT...LOC 0707Z 201DEG 31KT 4227 9632

$$

FOBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:00 PM CDT, 10 hours 33 minutes earlier.

Area forecast discussion, Jun 19, 3:00 PM CDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT SUN JUN 19 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. SEVERE WEATHER WILL BE
LIKELY TONIGHT AS A WARM FRONT THAT CURRENTLY EXTENDS FROM
NORTHWEST KANSAS THROUGH WEST CENTRAL MISSOURI MOVES NORTHWARD
THIS EVENING...WHICH WILL BE AN INCREASING TRIGGER FOR
THUNDERSTORMS...ESPECIALLY AS LOW LEVEL JET STRENGTHENS LATER
THIS EVENING. EXTREME INSTABILITY HAS DEVELOPED ALONG THE BOUNDARY
WITH 40 TO 50KTS OF BULK SHEAR...BUT VERY STRONG 0-1KM SHEAR...
THUS THERE WILL BE A TORNADO THREAT WITH ANY STORMS THAT DEVELOP
ALONG/NORTH OF THE BOUNDARY THIS EVENING. MEANWHILE...CONVECTION
DEVELOPING ACROSS THE HIGH PLAINS WILL LIKELY MOVE EASTWARD AS A
FORWARD PROPAGATING MCS LATER THIS EVENING BUT ESPECIALLY
OVERNIGHT WITH A WIND AND HAIL THREAT ACROSS NORTHEASTERN NEBRASKA
LATER TONIGHT. SEVERE WEATHER CONFERENCE CALL AT 2 PM ADDRESSED
MOST CONCERNS...AND HAVE NO DOUBT THAT MUCH OF THE CWFA WILL
EVENTUALLY BE IN A TORNADO WATCH LATER THIS EVENING.

SURFACE LOW MOVES TO CENTRAL KANSAS BY DAYBREAK MONDAY WITH THE
WARM FRONT MAKING NORTHWARD PROGRESS TO NORTHEAST NEBRASKA. COULD
STILL BE AN ONGOING MCS ACROSS NORTHEAST NEBRASKA EARLY
MONDAY...BUT THEN THE REMAINDER OF THE FORECAST AREA BECOMES
CAPPED ONCE AGAIN AND POTENTIALLY HOT IN THE LOWER 90S...BUT
SURFACE LOW MOVES INTO SOUTH CENTRAL NEBRASKA THROUGH THE
AFTERNOON...WITH DRY LINE ADVANCING EASTWARD...WHICH SETS THE
STAGE FOR ANOTHER ROUND OF SEVERE STORMS LATE MONDAY AFTERNOON AND
EVENING WITH ANOTHER TORNADIC THREAT...WITH VERY STRONG 0-1KM
SHEAR...BUT ALSO BECAUSE OF BACKED SURFACE WINDS...SUBSTANTIAL
DIRECTIONAL SHEAR EXISTS.

SURFACE LOW MOVES TO NEAR KSUX BY DAYBREAK TUESDAY THEN TO CENTRAL
MINNESOTA THROUGH THE DAY. THIS WILL RESULT IN NUMEROUS SHOWERS
AND THUNDERSTORMS CONTINUING ON TUESDAY. SURFACE LOW THEN ROTATES
AROUND ITSELF THROUGH WEDNESDAY...WHICH BRINGS ADDITIONAL RAIN
INTO THE AREA...ALONG WITH NORTHWEST WINDS AT 15 TO 25 MPH AND
COOL TEMPERATURES.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. SURFACE LOW PULLS
AWAY EARLY IN THE PERIOD...BUT A NEW FRONT DEVELOPS ACROSS THE
AREA THAT COULD BRING MORE SHOWERS AND THUNDERSTORMS THURSDAY
NIGHT AND FRIDAY...BUT THEN ALSO THROUGH THE WEEKEND AS ZONAL FLOW
REMAINS ACROSS THE PLAINS AND ADDITIONAL SUBTLE WAVES MOVE THROUGH
ON A WESTERLY FLOW.

DEWALD

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

VFR WITH OCCASIONAL MVFR IS EXPECTED THROUGH THE TAF PD. FORECAST
BECOMES QUITE COMPLICATED WITH THUNDERSTORM ACTIVITY FORECAST TO
DEVELOP AND MOVE THRU TAF SITES AFTER 00Z. SCATTERED TSTMS COULD
AFFECT TAF SITES THRU 12Z.

KERN

&&

.HYDROLOGY...

LEVEE OVERTOPPING OR FAILING BETWEEN HAMBURG AND BROWNVILLE
ALLOWED THE POOLED WATER IN THE EXTREME TIP OR NORTHWESTERN
MISSOURI TO RUSH BACK INTO THE MISSOURI RIVER. THIS RESULTED IN A
1.9 FOOT RISE AT BROWNVILLE FROM 230 AM THROUGH NOON...WHICH
ALLOWED THE STAGE TO EXCEED THE PREVIOUS RECORD OF 44.2 FEET SET
BACK IN 1993. THIS RESULTED IN OVERTOPPING OF FEDERAL LEVEE 550 IN
NORTHWESTERN MISSOURI. ALSO...ANOTHER LEVEE BREECH VERY EARLY THIS
MORNING HAS AFFECTED THE STAGE AT RULO WITH A SIGNIFICANT DROP. FLASH
FLOOD WARNINGS REMAIN IN EFFECT FOR THE MISSOURI SIDE OF RIVER.

DEWALD

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Jun 19, 5:40 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
540 PM CDT SUN JUN 19 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-201100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
540 PM CDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF
THE AREA. THE MAIN THREAT FROM THUNDERSTORMS WILL BE DAMAGING WINDS
AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY
FOR PARTS OF SOUTHEAST NEBRASKA PRIOR TO 11 PM. THE SEVERE WEATHER
RISK WILL CONTINUE OVERNIGHT.

A MOIST AND UNSTABLE AIRMASS HA LIFTED NORTHWARD INTO SOUTHEAST
NEBRASKA LATE SUNDAY...NORTH OF A WARM FRONT. STORMS MAY DEVELOP
NEAR THE WARM FRONT THIS EVENING...BUT THERE IS A STRONG CAP WHICH
WILL TEND TO INHIBIT DEVELOPMENT. IF STORMS CAN BREAK THE CAP...
THEY WILL BE CAPABLE OF PRODUCING PRODUCING VERY LARGE HAIL AND
POSSIBLY TORNADOES.

OTHER THUNDERSTORMS ACROSS PARTS OF WESTERN AND NORTH CENTRAL
NEBRASKA WILL DEVELOP EASTWARD TONIGHT. THESE STORMS ARE EXPECTED
TO MOVE INTO EASTERN NEBRASKA LATER THIS EVENING AND THROUGH THE
OVERNIGHT HOURS. THESE STORMS ARE ALSO LIKELY TO BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT SHOULD
GENERALLY END LATE TONIGHT AS THE STORMS MOVE OUT OF THE AREA.

A MODERATE RISK OF SEVERE STORMS WILL CONTINUE ON MONDAY AS A
COMPLEX LOW PRESSURE SYSTEM AND UPPER LEVEL DISTURBANCE MOVE
OUT INTO THE CENTRAL PLAINS. SIGNIFICANT SEVERE WEATHER APPEARS
POSSIBLE WITH THIS SYSTEM.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
RESULTING IN NUMEROUS ROADS REMAINING CLOSED NEAR THE RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

SEVERE STORMS COULD LINGER INTO MONDAY NIGHT. THERE IS ALSO A CHANCE
OF THUNDERSTORMS TUESDAY BUT THESE ARE NOT EXPECTED TO BE SEVERE.

THE NEXT CHANCE OF THUNDERSTORMS IS FROM THURSDAY NIGHT INTO SUNDAY.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
THROUGH THE REMAINDER OF THE SUMMER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS PARTS OF THE
AREA...MAINLY SOUTHEAST NEBRASKA. SPOTTERS MAY BE NEEDED ON MONDAY
AS WELL...IN THE AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 19, 11:15 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1115 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             SIDNEY                  40.75N 95.64W
06/19/2011  E0.50 INCH       FREMONT            IA   TRAINED SPOTTER

            ALSO LOCALLY HEAVY RAIN.

&&

BMAYES
Local storm report, Jun 19, 11:29 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1129 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             4 S CLARINDA            40.68N 95.04W
06/19/2011  E1.00 INCH       PAGE               IA   LAW ENFORCEMENT

1003 PM     HAIL             N CLARINDA              40.74N 95.04W
06/19/2011  E0.88 INCH       PAGE               IA   LAW ENFORCEMENT

1123 PM     HAIL             SHENANDOAH              40.76N 95.37W
06/19/2011  E0.88 INCH       PAGE               IA   LAW ENFORCEMENT

&&

BMAYES
Local storm report, Jun 19, 11:33 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1133 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             SIDNEY                  40.75N 95.64W
06/19/2011  E1.75 INCH       FREMONT            IA   LAW ENFORCEMENT

1132 PM     HAIL             UNION                   40.81N 95.92W
06/19/2011  E1.75 INCH       CASS               NE   LAW ENFORCEMENT

&&

BMAYES
Local storm report, Jun 19, 11:44 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1144 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             NEBRASKA CITY           40.68N 95.86W
06/19/2011  E2.50 INCH       OTOE               NE   PUBLIC

            HAIL FELL AROUND 10-1015 PM.

&&

BMAYES
Special weather statement, Jun 20, 12:14 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1214 AM CDT MON JUN 20 2011

IAZ069-NEZ052-053-200545-
DOUGLAS NE-POTTAWATTAMIE IA-SARPY NE-
1214 AM CDT MON JUN 20 2011

...SPECIAL WEATHER STATEMENT FOR NORTHERN SARPY...EASTERN DOUGLAS
AND WESTERN POTTAWATTAMIE COUNTIES UNTIL 1245 AM CDT...

AT 1211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR PAPILLION...OR 9 MILES SOUTHWEST
OF OMAHA...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. OTHER
STORMS MAY PRODUCE LARGER SIZE HAIL FARTHER WEST.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EASTERN OMAHA...
  PAPILLION...
  LA VISTA...
  RALSTON...
  COUNCIL BLUFFS...
  CARTER LAKE...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MILLER
Local storm report, Jun 20, 12:19 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1219 AM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     HAIL             ITHACA                  41.16N 96.54W
06/20/2011  E2.00 INCH       SAUNDERS           NE   LAW ENFORCEMENT

            REPORTS OF SKY LIGHTS BEING BROKE OUT ALSO.

&&

JB

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:16 PM CDTSevere Thunderstorm WarningOAXFremont, Page44 min
Jun 19, 9:40 PM CDTTornado WarningOAXFremont, Page35 min
Jun 19, 9:56 PM CDTSevere Thunderstorm WarningOAXFremont, Mills, Page49 min
Jun 19, 10:12 PM CDTTornado WarningOAXFremont, Page48 min
Jun 19, 10:39 PM CDTSevere Thunderstorm WarningOAXFremont, Mills, Page51 min
Jun 19, 10:47 PM CDTFlash Flood WarningOAXFremont, Page6 hr
Jun 19, 11:31 PM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page44 min
Jun 20, 1:52 AM CDTSevere Thunderstorm WarningOAXHarrison38 min
Jun 20, 2:49 AM CDTSevere Thunderstorm WarningOAXPottawattamie, Shelby41 min
Jun 20, 2:59 AM CDTSevere Thunderstorm WarningOAXHarrison46 min
Jun 20, 3:27 AM CDTSevere Thunderstorm WarningOAXHarrison, Shelby48 min
Jun 20, 3:31 PM CDTFlash Flood WatchOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more7 hr
Jun 19, 11:36 PM CDTSevere Thunderstorm WarningOAXLancaster, Saunders39 min
Jun 19, 11:52 PM CDTFlash Flood WarningOAXCass5 hr
Jun 20, 12:13 AM CDTSevere Thunderstorm WarningOAXDouglas, Saunders37 min
Jun 20, 12:21 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders39 min
Jun 20, 12:30 AM CDTSevere Thunderstorm WarningOAXSaunders24 min
Jun 20, 12:48 AM CDTSevere Thunderstorm WarningOAXDodge42 min
Jun 20, 1:38 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte52 min
Jun 20, 1:50 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte40 min
Jun 20, 2:25 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Platte, Saunders50 min
Jun 20, 2:38 AM CDTAreal Flood AdvisoryOAXDodge5 hr
Jun 20, 2:57 AM CDTAreal Flood AdvisoryOAXDodge, Saunders4 hr
Jun 20, 3:55 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte, Seward50 min
Jun 20, 8:00 AM CDTRiver Flood WarningOAXDodge24 hr
Jun 20, 5:00 PM CDTSevere Thunderstorm WarningOAXJefferson45 min
Jun 20, 5:43 PM CDTSevere Thunderstorm WarningOAXJefferson, Saline47 min
Jun 20, 6:22 PM CDTSevere Thunderstorm WarningOAXPlatte38 min
Jun 20, 6:27 PM CDTSevere Thunderstorm WarningOAXAntelope48 min
Jun 20, 6:37 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Saline23 min
Jun 20, 6:57 PM CDTSevere Thunderstorm WarningOAXMadison, Platte63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.